Alert archive / Ohio / Flash Flood Warnings in 2023

Flash Flood Warning 8, NWS Cleveland, OH

August 12, 2023Erie County, Ohio

NWS Cleveland, OH issued this flash flood warning at Aug 12, 2023, 1:39 PM EDT for Erie County, Ohio. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2023, 1:39 PM EDT (17:39 UTC)
Expired
Aug 12, 2023, 6:19 PM EDT
In force
5 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
None

County Erie County, OH

The radar

The Cleveland radar (KCLE), 62 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 5.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2023-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 188 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2023-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
188 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
1137 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

237 
WGUS51 KCLE 121739
FFWCLE
OHC043-122245-
/O.NEW.KCLE.FF.W.0008.230812T1739Z-230812T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cleveland OH
139 PM EDT Sat Aug 12 2023

The National Weather Service in Cleveland has issued a

* Flash Flood Warning for...
  Erie County in north central Ohio...

* Until 645 PM EDT.

* At 139 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 0.5 and 1 inch of rain 
  has fallen. Additional rainfall amounts of 1 to 2.5 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Sandusky, Western Vermilion, Vermilion, Northern Milan, Castalia, 
  Berlin Heights, Bay View, Fairview Lanes, Sandusky South and 
  Bloomingville.

This includes the following streams and drainages...
  Erie, Lake, Cranberry Creek, Mud Brook, Darby Creek, Seymour 
  Creek, Huron River, Vermilion River, Mills Creek, Sherod Creek, 
  Old Woman's Creek, West Branch Huron River, Edson Creek, Chappel 
  Creek, Little Pickerel Creek, Sulphur Brook and Sugar Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4148 8285 4145 8264 4143 8261 4139 8250
      4144 8235 4135 8234 4129 8245 4129 8284

FLASH FLOOD...RADAR INDICATED

$$
2 follow-up statements
162 
WGUS71 KCLE 121947
FFSCLE

Flash Flood Statement
National Weather Service Cleveland OH
347 PM EDT Sat Aug 12 2023

OHC043-122245-
/O.CON.KCLE.FF.W.0008.000000T0000Z-230812T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Erie OH-
347 PM EDT Sat Aug 12 2023

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM EDT THIS 
EVENING FOR ERIE COUNTY...

At 347 PM EDT, Doppler radar indicated another round of 
thunderstorms producing heavy rain moving into the warned area. 
Between 0.5 and 1 inch of rain has fallen. Additional rainfall 
amounts of 0.8 to 1.5 inches are possible in the warned area. Flash 
flooding is expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Sandusky, Western Vermilion, Vermilion, Northern Milan, Castalia, 
  Berlin Heights, Bay View, Fairview Lanes, Sandusky South and 
  Bloomingville.

This includes the following streams and drainages...
  Erie, Lake, Cranberry Creek, Mud Brook, Darby Creek, Seymour 
  Creek, Huron River, Vermilion River, Mills Creek, Sherod Creek, 
  Old Woman's Creek, West Branch Huron River, Edson Creek, Chappel 
  Creek, Little Pickerel Creek, Sulphur Brook and Sugar Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 4148 8285 4145 8264 4143 8261 4139 8250
      4144 8235 4135 8234 4129 8245 4129 8284

FLASH FLOOD...RADAR INDICATED

$$
865 
WGUS71 KCLE 122219
FFSCLE

Flash Flood Statement
National Weather Service Cleveland OH
619 PM EDT Sat Aug 12 2023

OHC043-122229-
/O.CAN.KCLE.FF.W.0008.000000T0000Z-230812T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Erie OH-
619 PM EDT Sat Aug 12 2023

...FLASH FLOOD WARNING IS CANCELLED FOR ERIE COUNTY...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

LAT...LON 4148 8285 4145 8264 4143 8261 4139 8250
      4144 8235 4135 8234 4129 8245 4129 8284

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 10:19 AM EDT, 3 hours 20 minutes earlier.

Area forecast discussion, Aug 12, 10:19 AM EDT, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
1019 AM EDT Sat Aug 12 2023

.SYNOPSIS...
Low pressure centered of Lake Superior will continue to drift
northeast today, moving a cold front east this evening into tonight.
This boundary will stall across the Ohio River Valley for Sunday.
Another low pressure is expected to move east through the Great
Lakes region Monday into Tuesday. High pressure settles over the
area by midweek.

&&

.NEAR TERM /THROUGH SUNDAY/...
Current area of concern is the convection that has developed
across the southern shore of Lake Michigan. It's possible that
this convection fills in and moves east over the next few hours,
reaching NW OH by early afternoon. In general, high resolution
guidance has not been performing well with this activity in
addition to the convection over southern Michigan, so will most
likely need to rely on mesoscale features until models get a
better handle on what is currently unfolding. Overall, not a ton
of changes were needed with this update besides adjusting PoPs
for early this afternoon; expect precipitation chances to
quickly ramp up across north-central Ohio early this afternoon
with storms quickly progressing across the CWA through early
evening.

Latest mesoanalysis still indicates that the greatest
instability and chance of severe weather will lie east of I-75
and especially in eastern zones where there will be more time
for diurnal destabilization and less cloud cover. The 12Z
sounding from PBZ indicates mid-level dry air, which should aid
in the potential for damaging wind gusts. Damaging wind gusts,
large hail, and possibly a few tornadoes will be the main
threats at the start of the event, however the HREF suggests
that updraft helicity values will enhance roughly from Lake Erie
across northeastern Ohio and into northwestern Pennsylvania
this afternoon. If this suggestion is correct, this area will
need to be monitored for rotating updrafts and a locally higher
large hail/tornado threat. The atmosphere will be pretty juicy
so rainfall rates will likely be efficient. Fortunately, it
appears that storms will be progressive, but will need to
monitor potential for training storms.

Previous Discussion...

Scattered showers and thunderstorms continue to move east across the
area this morning as a shortwave trough pushes east of the area.
Plenty of moisture, coupled with a narrow vort max and LLJ over the
area has been the primary source maintaining these thunderstorms,
but as these features shift east over the next couple hours, all
shower activity should gradually cease. With warm cloud depths near
12kft and PWAT values near 1.5 inches, the primary threat with
lingering storms is heavy rainfall which may lead to localized
flooding concerns.

As discussed above, Saturday morning much of the area should see a
break in precipitation and even possibly some peaks of sunshine.
These morning conditions will be key in how the severe weather
potential evolves for Saturday afternoon. Models continue to suggest
the potential of strong to severe storms across the area, especially
for areas along and east of I77. Initiation is trending to be near
the southern shore of Lake Erie in far NE OH/NW PA as a convergent
boundary provides enough lift to get things going. Modeled soundings
suggest CAPE values climbing to 1500-2000 J/kg by 18Z with shear
values of 40-50 knots. These conditions coupled with support from a
LLJ and upper level short wave trough will support supercell
potential. These storms will come with all hazards, but the primary
threat will be strong, possibly damaging, wind gusts. In addition,
with a colder layer aloft and strong updrafts possible, large hail
will also be a concern, especially in the strongest storms. There
remains a non-zero chance of tornadoes as well with SRH values in
the 0-1 km layer approaching 100 m2/s2 over the area. The best
potential for any tornado development will be across NE OH and NW
PA, however that doesn't mean they cannot happen elsewhere. The best
timing for storm development remains between 2PM to 7PM today. SPC
has highlighted this threat in the Day 1 Convective Outlook. Much of
the CWA is in a Slight Risk, however an Enhanced Risk does clip
Mahoning and Trumbull Counties in OH and Crawford County in PA.

In addition to the severe threat, there is also a hydro threat as
well. PWAT values are expected to increase with the southwest flow
ushering more moisture in, peaking at 1.8-2 inches in the afternoon.
These high PWATs coupled with a warm cloud layer near 10kft will
again produce efficient, heavy rainfall across the area. Much of the
area on Friday received heavy precipitation with passing
thunderstorms, with some local areas getting close to 4 inches of
rainfall. This initial rainfall has saturated the surface in some
locations, which may lead to additional flooding concerns this
afternoon. These concerns have been highlighted by WPC in a Day 1
Marginal Risk of Excessive Rainfall. Moral of the story, the
atmosphere will be primed for severe weather potential today, so it
will be important to have multiple ways of receiving warnings.

This evening into the overnight hours, a cold front will move east
across the area, settling south of the area  as a stationary
boundary for much of Sunday. This will provide a period of dry
conditions before another low impacts the area in the short term
period. High temperatures today and tomorrow will climb into the low
to mid 80s, with overnight lows falling into the low 60s. Dewpoints
in the 70s today will make for very humid conditions and heat index
values approaching the mid to upper 80s.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
Upper low digs into the Great Lakes with a potent surface low
pressure system tracking through the region. First signs of this
come Sunday night with 305K isentropic lift/warm front from the
southwest, and ramp POPs up after 06Z Monday to account for this.
Two distinct areas of low pressure with this surface system, and the
one further south will be critical for the area in terms of its
track/location. NAM, an outlier, currently pushes it ENE, south of
the CWA, while other operational models send it in the same
direction, more along the lakeshore. If the NAM solution is correct,
that would likely keep the low level jet south of the area, and thus
keep much of the severe potential in that area. Further north, the
CWA becomes more of a favorable area for severe potential Monday.
Cold front will track quickly through by Monday night, with a
secondary cold front/thermal trough early Tuesday. 850mb temps get
knocked back to the lower teens, and could get some lake effect
showers developing in the northwest flow following the system. Upper
trough will be the last of the system to exit late Tuesday.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
High pressure and largely dry for the long term with a possible cold
front approaching for the end of next week, the only chances for
rain in the extended. Still looking at a period without much in the
way of temperature extremes, but will need to watch beyond the
extended as a stout upper level ridge possibly begins to build over
the lower Ohio Valley.

&&

.AVIATION /12Z Saturday THROUGH Wednesday/...
Primarily VFR conditions are being observed across the area this
morning, although there is some isolated patches of low
stratus/fog that is reducing conditions briefly to MVFR. The
only terminal at this time being impacted is KYNG, but with the
sun on the horizon things should rebound back to VFR pretty
quick. This afternoon is the primary concern with this TAF
period as the chance of strong to severe storms exists from
approximately 17Z to 22Z, extending to near 02Z Sunday for
eastern terminals. During these storms, conditions will likely
be reduce to MVFR visibilities with gusty winds and hail
possible. Due to lack of confidence in the exact timing and
extent of these storms, opted to keep optimistic MVFR conditions
in the TEMPO this afternoon, although wouldn't be surprised to
see IFR conditions sneak in within the strongest storms. Winds
in general will be from the southwest at 10-15 knots with
locally elevated gusts in storms.

Late this evening a cold front will push southeast across the
area, stalling across the Ohio River Valley for much of the day
Sunday. This will allow for a period of dry conditions to return
and allow winds to become light and variable overnight. This has
the potential to cause patchy fog again, but only opted to
mention it in KMFD, KCAK, and KYNG where confidence in reduced
visibilities is highest. This potential may extend to other
terminals and will be dependent on the evolution of weather
today.

Outlook...Non-VFR likely on Monday in showers and thunderstorms.
Non-VFR may persist into Tuesday, especially across Northeast
Ohio and Northwest Pennsylvania.

&&

.MARINE...
Southwest winds 10-20kts today become northwesterly tonight behind a
passing cold front 10-15kts with wave heights 1-3ft. Winds become
variable Sunday into Sunday night less than 10kts, finally turning
southeasterly early Monday at 10-15kts. Another cold front pushing
through later Monday brings winds around to the west southwest 15-
25kts Monday night, and then northwesterly Tuesday 15-20kts with
wave heights becoming 3-5ft. Winds return to a southerly fetch after
Wednesday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Campbell
NEAR TERM...Campbell/Maines
SHORT TERM...26
LONG TERM...26
AVIATION...Campbell
MARINE...26
Hazardous weather outlook, Aug 12, 12:58 PM EDT, 41 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
1258 PM EDT Sat Aug 12 2023

LEZ142>149-OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-
131700-
Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH-
The Islands to Vermilion OH-Vermilion to Avon Point OH-
Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH-Geneva-
on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
1258 PM EDT Sat Aug 12 2023

...TORNADO WATCH 634 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-162>169-131700-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
1258 PM EDT Sat Aug 12 2023

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This afternoon and tonight.

Isolated strong to severe thunderstorms are possible this afternoon
and evening. Damaging winds and large hail are the main weather
hazards.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 12, 11:54 AM EDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1154 AM EDT Sat Aug 12 2023

OHZ017-018-027-121700-
Seneca OH-Wyandot OH-Hancock OH-
1154 AM EDT Sat Aug 12 2023

...A strong thunderstorm will impact portions of southwestern Seneca,
northern Wyandot and southern Hancock Counties through 100 PM EDT...

At 1154 AM EDT, Doppler radar was tracking a strong thunderstorm near
Bluffton, moving east at 50 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Findlay, Tiffin, Bluffton, Arlington, Sycamore, Rawson, Vanlue, New
Riegel, Carey, Mount Blanchard, Wharton, Jenera, Mount Cory, Bascom
and Williamstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4119 8319 4099 8309 4099 8311 4093 8311
      4082 8356 4082 8388 4095 8388
TIME...MOT...LOC 1554Z 248DEG 43KT 4084 8390

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

 Garuckas
Special weather statement, Aug 12, 12:44 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1244 PM EDT Sat Aug 12 2023

OHZ011>013-121730-
Geauga OH-Lake OH-Cuyahoga OH-
1244 PM EDT Sat Aug 12 2023

...A strong thunderstorm will impact portions of southwestern Geauga,
northeastern Cuyahoga and southwestern Lake Counties through 130 PM
EDT...

At 1244 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cleveland, moving east at 40 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cleveland, Chardon, Euclid, Cleveland Heights, Solon, Warrensville
Heights, South Russell, Highland Hills, Chesterland, Garfield
Heights, Shaker Heights, Maple Heights, South Euclid, Mayfield
Heights, East Cleveland, Lyndhurst, University Heights, Wickliffe,
Beachwood and Bedford Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4160 8117 4137 8116 4143 8171 4146 8172
      4149 8172 4153 8167 4153 8166 4156 8160
      4159 8153
TIME...MOT...LOC 1644Z 268DEG 33KT 4148 8167

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

 Sullivan
Special weather statement, Aug 12, 1:20 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Cleveland OH
120 PM EDT Sat Aug 12 2023

PAZ002-003-121800-
Southern Erie PA-Crawford PA-
120 PM EDT Sat Aug 12 2023

...A strong thunderstorm will impact portions of southeastern Erie
and northeastern Crawford Counties through 200 PM EDT...

At 120 PM EDT, Doppler radar was tracking a strong thunderstorm near
Union City, or 23 miles southeast of Erie, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Corry, Union City, Canadohta Lake, Lincolnville, Riceville,
Spartansburg and Elgin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

A Tornado Watch remains in effect until 900 PM EDT for northwestern
Pennsylvania.

&&

LAT...LON 4179 7990 4196 7992 4199 7961 4177 7961
TIME...MOT...LOC 1720Z 273DEG 22KT 4188 7977

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

 Sullivan
Local storm report, Aug 12, 1:37 PM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
137 PM EDT Sat Aug 12 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     Hail             4 ESE Castalia          41.37N 82.74W
08/12/2023  E1.75 inch       Erie               OH   Public

            Golf ball size hail reported by trained
            weather spotter.

&&

MG
Local storm report, Aug 12, 1:39 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
139 PM EDT Sat Aug 12 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     Tstm Wnd Dmg     4 SW Sandusky South     41.37N 82.73W
08/12/2023                   Erie               OH   Emergency Mngr

            EMA reporting several power lines and power
            poles blown down. A couple poles were
            reported on cars off Highway 4.

&&

MG

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 8:11 PM EDTSpecial Weather StatementCLEErie49 min
Aug 11, 9:29 PM EDTSpecial Weather StatementCLEMahoning, Stark61 min
Aug 11, 10:09 PM EDTAreal Flood AdvisoryCLEMahoning, Stark3 hr
Aug 11, 11:07 PM EDTAreal Flood AdvisoryCLEErie5 hr
Aug 12, 12:22 AM EDTAreal Flood AdvisoryCLELorain, Medina3 hr
Aug 12, 11:54 AM EDTSpecial Weather StatementCLEHancock66 min
Aug 12, 11:57 AM EDTSevere Thunderstorm WarningCLEHancock48 min
Aug 12, 12:22 PM EDTSevere Thunderstorm WarningCLEHancock, Wood25 min
Aug 12, 12:29 PM EDTSevere Thunderstorm WarningCLECrawford, Hancock, Seneca, Wyandot46 min
Aug 12, 12:32 PM EDTSevere Thunderstorm WarningCLECrawford, Marion, Wyandot58 min
Aug 12, 12:44 PM EDTSpecial Weather StatementCLECuyahoga, Geauga46 min
Aug 12, 12:50 PM EDTSevere Thunderstorm WarningCLECuyahoga, Geauga, Lake40 min
Aug 12, 12:58 PM EDTTornado Warning Tornado observedCLEMarion32 min
Aug 12, 1:02 PM EDTSevere Thunderstorm WarningCLECrawford, Erie, Huron, Sandusky, Seneca, Wyandot43 min
Aug 12, 1:23 PM EDTSpecial Marine WarningCLE2 hr
Aug 12, 1:23 PM EDTTornado Warning Tornado observedCLEMarion37 min
Aug 12, 1:26 PM EDTSevere Thunderstorm WarningCLELucas26 min
Aug 12, 1:29 PM EDTSevere Thunderstorm Warning Considerable damage threatCLEErie, Huron, Lorain46 min
Aug 12, 1:29 PM EDTSevere Thunderstorm WarningCLECrawford, Marion, Morrow, Wyandot46 min
Aug 12, 1:38 PM EDTSevere Thunderstorm Warning Destructive damage threatCLEErie12 min
Aug 12, 1:40 PM EDTTornado WarningCLECrawford, Marion18 min
Aug 12, 1:42 PM EDTSevere Thunderstorm WarningCLEAshland, Huron, Lorain, Richland48 min
Aug 12, 1:57 PM EDTSpecial Marine WarningCLE63 min
Aug 12, 1:57 PM EDTSpecial Weather StatementCLEHancock, Wyandot48 min
Aug 12, 2:01 PM EDTSpecial Weather StatementCLESeneca44 min
Aug 12, 2:07 PM EDTSevere Thunderstorm WarningCLEAshland, Morrow, Richland53 min
Aug 12, 2:10 PM EDTSevere Thunderstorm WarningCLECuyahoga, Erie, Huron, Lorain, Medina30 min
Aug 12, 2:18 PM EDTSevere Thunderstorm WarningCLEAshland, Lorain, Medina, Wayne42 min
Aug 12, 2:18 PM EDTTornado WarningCLEAshland, Morrow, Richland42 min
Aug 12, 2:21 PM EDTSevere Thunderstorm WarningCLECrawford, Hancock, Seneca, Wyandot39 min
Aug 12, 2:40 PM EDTTornado WarningCLEAshland, Knox, Richland35 min
Aug 12, 2:48 PM EDTSpecial Marine WarningCLE87 min
Aug 12, 2:52 PM EDTSpecial Weather StatementCLEGeauga, Lake38 min
Aug 12, 3:00 PM EDTTornado Warning Tornado observedCLEHolmes45 min
Aug 12, 3:02 PM EDTSpecial Weather StatementCLECrawford43 min
Aug 12, 3:04 PM EDTSpecial Weather StatementCLESandusky41 min
Aug 12, 3:07 PM EDTSpecial Weather StatementCLEWayne38 min
Aug 12, 3:15 PM EDTSpecial Weather StatementCLEHuron45 min
Aug 12, 3:17 PM EDTSpecial Weather StatementCLEMedina, Summit43 min
Aug 12, 3:32 PM EDTSevere Thunderstorm WarningCLEMedina, Summit28 min
Aug 12, 3:33 PM EDTTornado WarningCLEHolmes42 min
Aug 12, 3:42 PM EDTSevere Thunderstorm WarningCLEAshland, Huron, Richland48 min
Aug 12, 3:49 PM EDTSevere Thunderstorm WarningCLEPortage, Summit41 min
Aug 12, 3:59 PM EDTAreal Flood AdvisoryCLECuyahoga, Lake, Lorain3 hr
Aug 12, 4:01 PM EDTTornado WarningCLEPortage29 min
Aug 12, 4:08 PM EDTSevere Thunderstorm WarningCLEHolmes52 min
Aug 12, 4:20 PM EDTSevere Thunderstorm WarningCLEAshland, Wayne22 min
Aug 12, 4:27 PM EDTTornado WarningCLEMahoning, Portage53 min
Aug 12, 4:42 PM EDTSpecial Weather StatementCLETrumbull33 min
Aug 12, 4:49 PM EDTSevere Thunderstorm WarningCLETrumbull26 min
Aug 12, 5:01 PM EDTSpecial Weather StatementCLECrawford, Richland, Wyandot59 min
Aug 12, 5:17 PM EDTAreal Flood AdvisoryCLEMahoning3 hr
Aug 12, 5:20 PM EDTSevere Thunderstorm WarningCLEAshland, Holmes, Richland, Wayne55 min
Aug 12, 5:26 PM EDTSpecial Weather StatementCLEStark34 min
Aug 12, 5:36 PM EDTAreal Flood AdvisoryCLEStark3 hr
Aug 12, 6:11 PM EDTFlash Flood WarningCLEHolmes3 hr
Aug 12, 6:13 PM EDTSevere Thunderstorm WarningCLEHolmes47 min
Aug 12, 6:25 PM EDTSpecial Weather StatementCLEStark50 min
Aug 12, 6:34 PM EDTFlash Flood WarningCLEStark3 hr

Nearby

Flash Flood Warnings in Ohio, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.